The Assouad dimension of randomly generated fractals
MetadataShow full item record
We consider several dierent models for generating random fractals including random self-similar sets, random self-affine carpets, and Mandelbrot percolation. In each setting we compute either the almost sure or the Baire typical Assouad dimension and consider some illustrative examples. Our results reveal a phenomenon common to each of our models: the Assouad dimension of a randomly generated fractal is generically as big as possible and does not depend on the measure theoretic or topological structure of the sample space. This is in stark contrast to the other commonly studied notions of dimension like the Hausdor or packing dimension.
Fraser , J M , Miao , J J & Troscheit , S 2018 , ' The Assouad dimension of randomly generated fractals ' Ergodic Theory and Dynamical Systems , vol 38 , no. 3 , pp. 982-1011 . DOI: 10.1017/etds.2016.64
Ergodic Theory and Dynamical Systems
© Cambridge University Press, 2016. This work is made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at www.cambridge.org / http://dx.doi.org/10.1017/etds.2016.64
DescriptionJMF was financially supported by the EPSRC grant EP/J013560/1 whilst employed at the University of Warwick. JJM was partially supported by the NNSF of China (no. 11201152), the Fund for the Doctoral Program of Higher Education of China (no. 20120076120001) and SRF for ROCS, SEM (no. 01207427) ST was financially supported by the EPSRC Doctoral Training Grant EP/K503162/1.
Items in the St Andrews Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.